Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz half life
Dec 22, 2004

I recently had a long, severe bout with PCP after a drug holiday that went on too long. CD4=40 VL=70,000. Doc has restarted me on Reyataz 400 mg. daily and Trizivir. Within a month, CD4=245, VL=2000. What do you think? Do I need to boost with Norvir? Is this sustainable? The doctor claims she will get my bloodwork up and then switch me to something else to maintain my renewed numbers. Also, what is the half-life of Reyataz, I recently was 2 and a half hours late with my dose recently, just this one time. Significant???

Response from Dr. Henry

The half life of atazanavir is such that one a day dosing is appropriate for most patients and being occasionally severalhours early or late will not usually cause any problems. Use of tenofovir or drugs that effect stomach acid could decrease the levels of atazanvir and may pose more of a problem. With Trizivir there usually is no negative drug interaction. I usually use atazanvir with ritonavir boosting to achieve optimal levels inially. Once suppressed with no history of resistance I then sometimes will drop the ritonvir and then readjust the atazanvir dose (usually from 300 to 400 mg/day). KH



Previous
Testosterone needs
Next
Is it lipodistrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement